Hello. My mouth is driving me mad with heat and bitter tastes and has done for a month or so now. I may be barking up the wrong tree entirely now but in time frame this all stems from a horrible throat infection I had in September. I had a hefty dose of antibiotics (hadn't had one for 25 years before this) which didn't really do much for the throat until the last minute. Whilst I was taking the horrible things I was getting tastes in my mouth but this stopped when I found I had Oral thrush, not surprisingly after so many antibiotics. After that I had a brief remission from the bitter/metallic/yukky tastes and in the last month they have returned. I had gone to the doc when this all started (the tastes that is) and she gave me Lansoprazole which when I researched seemed to be for the treatment of GERD. Well if GERD can be absolutely symptomless (and thats after a slightly more carby Christmas when I would expect to have at least one bout of heartburn). So I don't think that's it.
Has anyone experienced this? I would rather not add another 'syndrome' to the list! Its worse first thing in the morning and I find that when I put in my dentures it improves. I also have been suffering at the same time with a runny nose, Post Nasal Drip and sneezing. I am taking Pirateze (all my own diagnoses - rightly or wrongly) - but that's not doing a lot yet. I know I don't have thrush anymore.
Anyone suffered this? Thanks
SWMBO suffered two odd symptoms. For years she has been unable to eat tomato skins; they come back up a little while later despite the rest of the meal staying down. As the cook I have learned to skin all tomatoes before cooking or serving them fresh in a sald.
I have GORD/GERD and know the symptoms; she has never had my severe heartburn attacks or anything similar. But for the the past six months she has complained about a bitter taste in her mouth when waking in the morning. Sometimes the taste woke her during the night.
The doctor diagnosed GORD and prescribed Losec initially but changed that to Ranitidine a few months ago, concerned about possible Losec side effects. Both helped the reflux problem but the Ranitidine has led to a rare side effect of hair loss. The doc re-prescribed Losec but I advised her to quit both meds for a trial period to hopefully reverse the hair loss. For the moment the reflux symptoms are in abeyance.
As a mere male I am staying well away from some other conversations on this topic...